Alert archive / Kansas / Wind Chill Advisories in 2019
Wind Chill Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Mar 2, 2019, 3:30 PM CST for 14 counties in Kansas. It took effect at Mar 3, 2019, 12:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2019, 3:30 PM CST (21:30 UTC)
- In effect from
- Mar 3, 2019, 12:00 PM CST
- Expired
- Mar 4, 2019, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hamilton County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 1:11 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 2, 1:11 PM CST, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 111 PM CST Sat Mar 2 2019 ...Updated Long Term Discussion... .SHORT TERM...(This afternoon through Sunday) Issued at 1051 AM CST Sat Mar 2 2019 A cold and cloudy afternoon is expected ahead of the winter storm system being discussed over the past several days. Lighter northeast upslope winds are brining in low stratus clouds with no sun to speak of to see through the end of the short term. Temperatures this afternoon will struggle to reach the mid 20s for most of the CWA with low 30s expected for southern counties along the Oklahoma border. The as advertised winter storm system will begin to push into the western portions of the viewing area from eastern Colorado after sunset and slowly pushing eastward into the late evening hours. Deep low level moisture and good upslope flow will produce some light to moderate snow towards midnight and last through the morning around sunrise. The strongest track of the highest snowfall amounts are geared around the deformation zone on the backside of the low producing up to 7 inches for northern counties along the I-70 and Hwy 96 corridors. 4-6 inches is expected north of a line along Hwy 50 with these areas encompassed by the winter storm warning. South of this line will be in the winter weather advisory where 1-3 inches of snow is expected for these southern counties towards the Oklahoma state line. Stronger northeast winds ahead of the trough axis will be gusting up to 25-30 mph throughout the night making for hazardous travel with blowing snow and decreased visibility down to 1/2 mile at times. Once the snow ends by early morning after sunrise from west to east as the low exits the region to the east, winds will push up to 35-40mph out of the north with a strong cold pool of arctic air on the backside of this low. Morning temperatures will be in the single digits with wind chill values well below zero from -10 to -20. Afternoon temperatures will not be much improved seeing the warmest part of the day only being in the single digits to low and mid teens north to south with continued wind chills well below zero. Winds will begin to diminish late in the afternoon towards sunset as the pressure gradient weakens due to the aforementioned exiting low and high pressure building in from the Colorado Rockies. Winds will turn out of the northeast around 5-10 mph with continued low level stratus clouds due to this upslope nature of the boundary layer flow. Morning low temperatures will drop from 5 below to 5 above north to south as the continued record low temperatures continuing into the long term forecast but with approving temperatures and a drying trend pushing through the work week. .LONG TERM...(Sunday night through Saturday) Issued at 1255 PM CST Sat Mar 2 2019 A very cold start to the work week as the arctic air mentioned in the short term, is still in place with morning low temperatures in the single digits and below zero. Afternoon high temperatures will rebound from the weekend in the upper teens and low 20s with a subtle short wave pushing through the western counties with small chances for snow in these areas but with low PoPs expected. The main moisture tongue will be further south into Oklahoma and Texas with not much expected in terms of accumulations. Improved temperatures and dry weather expected through mid week with afternoon highs in the 20s and low 30s Tuesday and upper 30s to near 50 for Elkhart for Wednesday. Morning low temperatures will be cold in the single digits and teens through the week. Another subtle shortwave will propagate along the I-70 corridor with small chances in PoPs for snow along the northern counties in this area. Again, not much in accumulation is expected being such a quick moving, progressive wave less than an inch at most with model data at this point. A quiet end to the week under an upper level ridge extending out of the Rocky Mountains with warmer temperatures in the 40s and even 50s for many southern counties. No precipitation is expected and breezy south winds 10-20 mph. The next best chance for widespread precipitation is with a strong upper level disturbance pushing across the four corner region generating a lot of good lift and moisture instability as it moves across into the high plains for Saturday. Precipitation will be in the form of solid snow at this point with totals unknown this far out, but the EC is painting a good picture a week out on another weekend winter storm. PoPs this far out being in the 50-70 percent range is a good sign in seeing something substantial once again for the third weekend in a row. Stay tuned throughout the week as forecasts come into focus for this next storm once this one tonight is dealt with. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1045 AM CST Sat Mar 2 2019 A deteriorating aviation forecast can be expected throughout the day with current MVFR ceilings at all TAF sites due to light northeasterly upslope winds around 8-12kts. This will continue ahead of the winter storm system that eventually be in the vicinity of LBL and GCK by 01Z and DDC and HYS by 02Z. Snow will fall on station soon after light at first with lowering ceilings to the IFR category and visibility down to 1 mile. Winds will pick up at this point with gusts up to 25kts with blowing snow likely after 05 and 06Z respectively with snow falling moderately and visibilities down to 1/2 mile. Snow will come to an end by sunrise after 12Z with gusty north winds up to 30kts and IFR ceilings under 1000feet. This expected to last through the end of the TAF period and into the next throughout the entirety of the day. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 5 7 0 / 10 100 40 30 GCK 23 3 5 1 / 20 100 30 40 EHA 36 8 15 5 / 10 90 30 40 LBL 31 8 15 4 / 10 90 30 40 HYS 24 1 2 -4 / 10 100 30 10 P28 35 12 15 4 / 10 100 50 20 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Sunday for KSZ030-031-043>046-061>066- 077>079. Winter Weather Advisory from 6 PM this evening to noon CST Sunday for KSZ074>076-080-081-084>090. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, Mar 2, 5:43 AM CST, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 543 AM CST Sat Mar 2 2019 KSZ030-031-043>046-061>066-074>081-084>090-031145- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 543 AM CST Sat Mar 2 2019 /443 AM MST Sat Mar 2 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A Winter Storm Warning is in effect for much of southwest and west central Kansas for heavy snow potential along with blowing snow and bitterly cold temperatures. Please refer to the latest Winter Weather Message (WSWDDC) for more detailed information on this storm. Day 1 Hazards ------------- * Excessive cold: Elevated risk * Non-thunderstorm wind: Limited risk * Snow: Significant risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Bitterly cold temperatures will persist through Monday morning. Wind chill values will be 15 degrees below zero or colder, mainly north of the Arkansas River much of the day Sunday through Monday morning. Days 2-7 Hazards ---------------- * Sunday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk - Snow: Elevated risk * Monday - Excessive cold: Elevated risk - Snow: Limited risk * Tuesday - Excessive cold: Limited risk * Wednesday - Non thunderstorm wind: Limited risk * Thursday - Non thunderstorm wind: Limited risk * Friday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 9:04 PM CST | Winter Weather Advisory | DDC | Barber, Clark, Comanche, Grant, Haskell, Kiowa and 6 more | 39 hr |
Nearby
Wind Chill Advisories in Kansas, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.